MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Difficult to Advance (2920); Scratched Material (3020)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that, during intraocular lens implant procedure, the iol noted to be scratched after insertion.Additional information was received that, as per surgeon¿s opinion the iol may have not seated when pushing forward/loading.The patient had corneal edema.The iol was exchanged in a secondary procedure.Patient was not hospitalized due to the event.Patient's issues got resolved.Visual prognosis was good.
 
Additional Manufacturer Narrative
Corrected information provided in b.5.And e.4.Correction: on initial mdr, e.4 was submitted as unknown.This should have been "no" the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The lens was removed and replaced with a back up during the initial procedure.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Information was provided that the surgeon felt the iol may have not seated when pushing forward/loading.The instructions for use (ifu) instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Failure to follow this step may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14831772
Report Number1119421-2022-01390
Device Sequence Number14045165
Product Code HQL
UDI-Device Identifier00380655093276
UDI-Public00380655093276
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.240
Device Lot Number15186154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/07/2022
08/24/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/02/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL CARTRIDGE B; MONARCH II IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown